Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 141, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 15, 2011, 2:15 PM EDT for Marion County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 15, 2011, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:14 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 15, 2:14 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT WED JUN 15 2011
.SHORT TERM...
POTENTIAL SEVERE WEATHER OVER THE EXTREME SOUTHERN PORTION OF THE
FORECAST AREA THROUGH 8 PM...ESPECIALLY FOR MARION COUNTY. THERE IS A
SEVERE THUNDERSTORM WATCH TO THE SOUTH OF US...BUT REMEMBER A WATCH
MEANS SEVERE WEATHER IS POSSIBLE IN AND NEAR THE WATCH AREA. CAPES IN
THE AREA ARE AT OR ABOVE 4000 J/KG AND ANY CELLS WHICH ARE CAPABLE
OF BLOWING THROUGH THE CAP ALSO HAVE THE POSSIBILITY OF BECOMING
STRONG TO SEVERE.
TONIGHT...A SHORT WAVE TROUGH DROPS SOUTH INTO GEORGIA WITH A
POSSIBILITY OF SOME OVERNIGHT CONVECTION ESPECIALLY AFTER MIDNIGHT
IN GEORGIA.
THURSDAY...ANOTHER HOT DAY WITH TEMPERATURES WELL ABOVE
CLIMATOLOGY AND INTO THE CENTURY MARK OVER THE SUWANNEE VALLEY AND
INTERIOR SOUTHEAST GEORGIA. MOST OF THE SHORT WAVE ENERGY REMAINS
IN SOUTHEAST GEORGIA BUT ENOUGH GETS INTO NORTHEAST FLORIDA TO
ENHANCE EAST COAST SEA BREEZE FRONT CONVECTION TOMORROW AFTERNOON.
WITH CAPES AGAIN NEARING 3-4000 J/KG AND AND A SOUTHWESTERLY 25 TO
35 KNOT LOW LEVEL FLOW WE MAY SEE SOME SEVERE WEATHER AGAIN
TOMORROW AFTERNOON.
THURSDAY NIGHT...ANOTHER SHORT WAVE BEGINS TO PUSH THROUGH THE
AREA WITH SOME CONVECTION POSSIBLE OVERNIGHT ESPECIALLY IN
SOUTHEAST GEORGIA.
FRIDAY...LESS SYNOPTIC LEVEL CONVECTION AND MORE SEA BREEZE FRONT
LOCAL CONVECTION LIKELY. HIGH TEMPERATURES WILL REMAIN
SIGNIFICANTLY ABOVE CLIMO WITH A SOUTHWESTERLY FLOW.
.LONG TERM...
OVER THE WEEKEND AND INTO NEXT WEEK THE PATTERN APPEARS TO BE
SPLIT OVER THE FORECAST AREA WITH A MORE SYNOPTIC DRIVEN PATTERN OVER
SOUTHEAST GEORGIA AND MORE LOCAL-DIURNAL CONVECTION ASSOCIATED
WITH SEA BREEZE FRONT CONVERGENCE OVER FLORIDA. RIGHT NOW THE
LONGER TERM IS NOT LOOKING AS HOT AS WE ARE CURRENTLY BUT STILL
LOOKING AT ABOVE NORMAL TEMPS THROUGH THE PERIOD.
&&
.AVIATION...WIDESPREAD SMOKE SPREADING SWD ACRS KJAX/KVQQ/KCRG.
VSBYS IN IFR RANGE GRADUALLY IMPROVING TO MVFR KJAX/KCRG AS SMOKE
PLUME SHIFTS W OF AREA AS LLVL FLOW BACKS TO N OR NE....WITH SLIGHT
FURTHER IMPROVEMENT AS EAST COAST SEA BREEZE MOVES INLAND. VISIBLE
SATELLITE SUGGESTS VSBYS MAY REMAIN AOB 5 MI THRU NGT. SMOKE SHOULD
SPREAD AWAY FROM TAF SITES EARLY TMRW...SO WENT WITH VFR CONDITIONS
TMRW MRNG.
&&
.MARINE...SOUTH TO SOUTHWEST SYNOPTIC FLOW THE NEXT FEW DAYS WITH
HIGH PRESSURE TO THE SOUTH. DAILY AFTERNOON SEABREEZES WILL SHIFT
WINDS TO THE SE. MODELS SUGGEST NIGHTLY WIND SURGES WILL RESULT IN S
TO SW WINDS UP TO AROUND 15 KNOTS AND SLIGHT INCREASE IN SEAS.
&&
.FIRE WEATHER...RED FLAG WARNING CONTINUES FOR MUCH OF NE FL THIS
AFTN DUE TO LOW RH'S AND HIGH DISPERSION INDEX VALUES. SLIGHT
IMPROVEMENT OVER THE NEXT FEW AFTNS WITH INLAND MIN RH'S AT OR JUST
ABOVE 35 PCT AND SLIGHTLY LOWER DISPERSION INDEX VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 100 71 97 / 40 20 30 20
SSI 77 89 76 92 / 10 20 40 20
JAX 72 94 72 96 / 20 20 30 10
SGJ 75 91 75 91 / 20 20 30 10
GNV 72 98 72 99 / 30 20 20 10
OCF 72 96 72 96 / 30 20 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
SANDRIK/WOLF/KEEGANHazardous weather outlook, Jun 15, 9:24 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 924 AM EDT WED JUN 15 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 924 AM EDT WED JUN 15 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SMOKE FROM WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA... SMOKE FROM SEVERAL WILDFIRES WILL AFFECT AREAS GENERALLY EAST OF A WAYCROSS TO LAKE CITY TO OCALA LINE. RESIDENTS WITH RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS POSSIBLE. VISIBILITIES WILL BE REDUCED TO BETWEEN 1 AND 3 MILES AT TIMES AND MAY CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF FOG AND SMOKE WILL REDUCE VISIBILITIES TO AROUND ONE MILE OVER PORTIONS OF CHARLTON...NASSAU...DUVAL AND NORTHERN ST JOHNS COUNTIES THROUGH NOON. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA. A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND HAIL. HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL LEAD TO ELEVATED FIRE DANGER ACROSS MOST OF NORTHEAST FLORIDA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST GEORGIA THURSDAY AFTERNOON AND EVENING AS AN ATMOSPHERIC DISTURBANCE INTERACTS WITH SEABREEZES AND AN UNSTABLE AIRMASS. GUSTY WINDS AND HAIL CAN BE EXPECTED. FOR THE REST OF THE PERIOD...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. A FEW PULSE STRONG TO SEVERE STORMS WILL BE POSSIBLE EACH DAY...WITH WET DOWNBURSTS AND SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL/SANDRIK
In the hours before
Special weather statement, Jun 15, 10:20 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1020 AM EDT WED JUN 15 2011 AMZ452-454-472-474-FLZ023>025-031>033-GAZ164-151600- BAKER-BRADFORD-CHARLTON-CLAY-DUVAL- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-NASSAU- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS- 1020 AM EDT WED JUN 15 2011 ...SMOKE WILL CONTINUE TO IMPACT THE JACKSONVILLE METRO AREA THROUGH NOON AND SPREAD WEST AND SOUTH TODAY... SMOKE FROM THE HONEY PRAIRIE COMPLEX WILDFIRES IN CHARLTON AND BRANTLEY COUNTIES GEORGIA WILL SPREAD SOUTH AND SOUTHEAST AROUND A LOW PRESSURE CENTER OVER COASTAL GEORGIA. THE SMOKE WILL CONTINUE TO REDUCE VISIBILITY IN THE JACKSONVILLE WESTSIDE AND SOUTHSIDE THROUGH NOON AND THEN WILL SLOWLY IMPROVE. INTO THE EARLY AFTERNOON THE SMOKE WILL MOVE INTO EASTERN BAKER NORTHERN BRADFORD...ALL OF CLAY AND ALL OF ST JOHNS COUNTIES WITH VISIBILITIES BETWEEN 1/2 AND 1 MILES IN THOSE AREAS. OFFSHORE SMOKE WILL ALSO REDUCE THE VISIBILITY TO LESS THAN ONE NAUTICAL MILE. PEOPLE SHOULD LIMIT THEIR EXPOSURE TO THE SMOKE...ESPECIALLY THOSE WITH RESPIRATORY AILMENTS...THE ELDERLY...AND THE VERY YOUNG. SANDRIK
Special weather statement, Jun 15, 12:13 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1213 PM EDT WED JUN 15 2011 AMZ452-472-FLZ024-025-152100- DUVAL-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-NASSAU- 1213 PM EDT WED JUN 15 2011 ...SMOKE WILL GRADUALLY DECREASE FROM EAST TO WEST DURING AFTERNOON ACROSS JACKSONVILLE METRO AREA... SMOKE FROM THE HONEY PRAIRIE COMPLEX WILDFIRES IN CHARLTON AND BRANTLEY COUNTIES GEORGIA CONTINUES TO OVERSPREAD THE JACKSONVILLE METRO AREA...LEADING TO REDUCED VISIBILITIES. AS THE EAST COAST SEA BREEZE MOVES INLAND THIS AFTERNOON... THE SMOKE WILL CLEAR FROM EAST TO WEST ACROSS THE JACKSONVILLE METRO AREA. VISIBILITIES WILL IMPROVE...BUT THE SMELL OF SMOKE IN THE AIR WILL REMAIN PRESENT. PEOPLE SHOULD LIMIT THEIR EXPOSURE TO THE SMOKE...ESPECIALLY THOSE WITH RESPIRATORY AILMENTS...THE ELDERLY...AND THE VERY YOUNG. AMZ454-474-FLZ023-030>033-036>038-GAZ164-152100- ALACHUA-BAKER-BRADFORD-CHARLTON-CLAY-FLAGLER-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-UNION- 1213 PM EDT WED JUN 15 2011 ...SMOKE WILL INCREASE OVER THE AREA DURING THE AFTERNOON... SMOKE FROM THE HONEY PRAIRIE COMPLEX WILDFIRES IN CHARLTON AND BRANTLEY COUNTIES GEORGIA WILL OVERSPREAD THE AREA THIS AFTERNOON...REDUCING VISIBILITIES. PEOPLE SHOULD LIMIT THEIR EXPOSURE TO THE SMOKE...ESPECIALLY THOSE WITH RESPIRATORY AILMENTS...THE ELDERLY...AND THE VERY YOUNG. WOLF
Special weather statement, Jun 15, 1:38 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EDT WED JUN 15 2011
FLZ040-151845-
MARION-
138 PM EDT WED JUN 15 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 245 PM EDT...
AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR JUNIPER SPRINGS...MOVING SOUTHEAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JUNIPER SPRINGS THROUGH 245 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2913 8189 2924 8173 2916 8163 2905 8163
2904 8165 2896 8165 2896 8166 2896 8176
TIME...MOT...LOC 1738Z 320DEG 9KT 2911 8174
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:38 AM EDT | Red Flag Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 15 hr |
| Jun 15, 1:38 PM EDT | Special Weather Statement | JAX | Marion | 67 min |
| Jun 15, 2:46 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Jun 15, 3:10 PM EDT | Special Weather Statement | JAX | Citrus | 35 min |
| Jun 15, 3:27 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 33 min |
| Jun 15, 3:59 PM EDT | Special Weather Statement | JAX | Citrus | 31 min |
| Jun 15, 5:22 PM EDT | Special Weather Statement | JAX | Suwannee | 38 min |
| Jun 15, 5:39 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jun 15, 5:52 PM EDT | Special Weather Statement | JAX | Hamilton | 53 min |
| Jun 15, 6:13 PM EDT | Special Weather Statement | JAX | Suwannee | 32 min |
| Jun 15, 6:26 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 49 min |
| Jun 15, 6:29 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Jun 15, 6:58 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 47 min |
| Jun 15, 7:14 PM EDT | Special Weather Statement | JAX | Suwannee | 46 min |
| Jun 15, 7:25 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
| Jun 15, 7:34 PM EDT | Special Weather Statement | JAX | Union | 41 min |
| Jun 15, 7:46 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 44 min |
| Jun 15, 7:52 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Union | 38 min |
| Jun 15, 7:53 PM EDT | Special Weather Statement | JAX | Alachua | 67 min |
| Jun 15, 7:59 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.